Had a miradry procedure done today 7/14/16. Is it normal to have fluid coming out of the armpit and also have burning sensation?

After washing the underarm, was instructed to rub in alcohol and put neospirin to avoid infection. Concerned about the fluid leakage under the arm.

Doctor Answers 7

MiraDry procedure

It is common for the tumescent anesthesia to drain in the first 6 hours after miraDry procedure. Late drainage, meaning more than 3 days after the procedure is more concerning. it is a rare occurrence. 

Hratch L Karamanoukian MD FACS 

Recovery from miraDry

Always follow the instruction from the clinic where you had your treatment. Fluid draining from the area can be normal, along with the burning sensation. Ice as much as possible and follow up with the clinic just to be sure they don't have more post care instruction. Neosporin and alcohol are not in our practice's protocol but they may have a reason for telling you to do so.  

Phillip Chang, MD
Leesburg Plastic Surgeon
5.0 out of 5 stars 8 reviews

Miradry

The normal recovery after miraDry is: mild to moderate numbness or tingling (lasting 1-2 days), mild to moderate swelling and/or lumpiness (for 5-7 days), mild to moderate discomfort at rest or only when stretching (lasting 5-14 days). Side effects are temporary. In some patient they may last up to 6 weeks- this would be very rare. To have any active drainage, oozing, or other fluid leaking out, is not in the normal recovery experience. Be well.

Estee Williams, MD
New York Dermatologist
5.0 out of 5 stars 9 reviews

MiraDry Side Effects

Thank you for your question. Normal side effects of MiraDry include: -Swelling in the armpit, altered sensation (numbness or tingling) in the skin of the treated area or the arm, redness or bruising in the underarm or adjacent area.  Other minor effects that may last longer are bumps you can feel under the skin and
darkening of the skin. These should gradually disappear over time.
Fluid leakage post MiraDry is not normal.  You should return to your physician for evaluation. 

Laurie A. Casas, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 87 reviews

Fluid from the armpit

Thank you for your question.It is unusual to have fluid oozing from the skin after the Miradry procedure.I think you should contact the clinic where you had it done for advice.

Chien C. Kat, FRCS
Birmingham Plastic Surgeon
4.8 out of 5 stars 63 reviews

Neosporin

is usually not  good idea and most dermatologists would not suggest that. You may want to verify with your doctor. 

Rashid M. Rashid, PhD, MD
Houston Dermatologist
4.5 out of 5 stars 8 reviews

Leaking fluid after treatment

If your doctor used a tumescent technique to numb your armpit area prior to the miraDry treatment, it may be normal to have a small amount of fluid leak out from the injection sites.  This usually happens immediately after injection, before the actual treatment, and most patients do not notice much more after the procedure is completed in the office.
If you are still experiencing a significant amount of fluid coming out of your armpit, give your doctor a call to get everything checked out in person.
Take care,Dr. Lim

Angeline Lim, MD
Palo Alto Plastic Surgeon
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.